Alert archive / Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 6, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 25, 2014, 3:57 PM EDT for Charlotte County, Halifax County, Virginia. It was in force for 63 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2014, 3:57 PM EDT (19:57 UTC)
- Expired
- Apr 25, 2014, 5:00 PM EDT
- In force
- 63 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Charlotte County, VA, Halifax County, VA
The radar
The Raleigh/Durham radar (KRAX), 116 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 4:00 PM EDT | HAIL 0.88 | 5 S South Boston, VA | |
| Apr 25, 4:03 PM EDT | HAIL 0.88 | 3 Ene South Boston, VA | |
| Apr 25, 4:05 PM EDT | HAIL 0.88 | Wolf Trap, VA | DIME TO NICKEL SIZE HAIL |
| Apr 25, 4:07 PM EDT | HAIL 0.88 | 2 Ese South Boston, VA | |
| Apr 25, 4:07 PM EDT | HAIL 1 | 5 Se Halifax, VA | |
| Apr 25, 4:10 PM EDT | HAIL 0.5 | Scottsburg, VA | |
| Apr 25, 4:10 PM EDT | HAIL 1 | W Scottsburg, VA | |
| Apr 25, 4:19 PM EDT | HAIL 0.25 | Cluster Springs, VA | PEA SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 1:19 PM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
686
WUUS51 KRNK 251957
SVRRNK
VAC037-083-252100-
/O.NEW.KRNK.SV.W.0006.140425T1957Z-140425T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
357 PM EDT FRI APR 25 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHEASTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 500 PM EDT
* AT 357 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CLUSTER
SPRINGS...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
HALIFAX...
VIRGILINA...
CLOVER...
AND TURBEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTH CENTRAL VIRGINIA AND NORTH CENTRAL NORTH CAROLINA.
LAT...LON 3671 7864 3668 7864 3669 7865 3669 7868
3668 7870 3660 7872 3654 7876 3654 7914
3687 7882 3686 7852
TIME...MOT...LOC 1957Z 221DEG 30KT 3663 7889
HAIL...1.00IN
WIND...60MPH
$$
KM4 follow-up statements
812
WWUS51 KRNK 252009
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
409 PM EDT FRI APR 25 2014
VAC037-083-252100-
/O.CON.KRNK.SV.W.0006.000000T0000Z-140425T2100Z/
CHARLOTTE VA-HALIFAX VA-
409 PM EDT FRI APR 25 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR
SOUTHEASTERN CHARLOTTE AND SOUTHEASTERN HALIFAX COUNTIES...
AT 409 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SCOTTSBURG...
MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
HALIFAX...
VIRGILINA...
CLOVER...
AND TURBEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTH CENTRAL VIRGINIA AND NORTH CENTRAL NORTH CAROLINA.
LAT...LON 3671 7864 3668 7864 3669 7865 3669 7868
3668 7870 3660 7872 3654 7876 3654 7914
3687 7882 3686 7852
TIME...MOT...LOC 2009Z 223DEG 27KT 3674 7879
HAIL...1.00IN
WIND...60MPH
$$
KM404
WWUS51 KRNK 252018
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 PM EDT FRI APR 25 2014
VAC037-083-252100-
/O.CON.KRNK.SV.W.0006.000000T0000Z-140425T2100Z/
CHARLOTTE VA-HALIFAX VA-
418 PM EDT FRI APR 25 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR
SOUTHEASTERN CHARLOTTE AND SOUTHEASTERN HALIFAX COUNTIES...
AT 417 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ALTON...MOVING
NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
HALIFAX...
VIRGILINA...
CLOVER...
AND TURBEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTH CENTRAL VIRGINIA AND NORTH CENTRAL NORTH CAROLINA.
LAT...LON 3671 7864 3668 7864 3669 7865 3669 7868
3668 7870 3660 7872 3654 7876 3654 7914
3687 7882 3686 7852
TIME...MOT...LOC 2017Z 235DEG 22KT 3660 7898
HAIL...1.00IN
WIND...60MPH
$$
KM100
WWUS51 KRNK 252036
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
436 PM EDT FRI APR 25 2014
VAC037-083-252100-
/O.CON.KRNK.SV.W.0006.000000T0000Z-140425T2100Z/
CHARLOTTE VA-HALIFAX VA-
436 PM EDT FRI APR 25 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR
SOUTHEASTERN CHARLOTTE AND SOUTHEASTERN HALIFAX COUNTIES...
AT 436 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOUTH
BOSTON...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
VIRGILINA...
CLOVER...
REDOAK...
AND SCOTTSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTH CENTRAL VIRGINIA AND NORTH CENTRAL NORTH CAROLINA.
LAT...LON 3671 7864 3668 7864 3669 7865 3669 7868
3668 7870 3660 7872 3654 7876 3654 7906
3687 7876 3686 7852
TIME...MOT...LOC 2036Z 235DEG 35KT 3668 7881
HAIL...1.00IN
WIND...60MPH
$$
KM557
WWUS51 KRNK 252100
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
500 PM EDT FRI APR 25 2014
VAC037-083-252109-
/O.EXP.KRNK.SV.W.0006.000000T0000Z-140425T2100Z/
CHARLOTTE VA-HALIFAX VA-
500 PM EDT FRI APR 25 2014
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHEASTERN CHARLOTTE AND SOUTHEASTERN HALIFAX COUNTIES WILL EXPIRE
AT 500 PM EDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTH CENTRAL VIRGINIA AND NORTH CENTRAL NORTH CAROLINA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3671 7864 3668 7864 3669 7865 3669 7868
3668 7870 3660 7872 3654 7876 3654 7906
3687 7876 3686 7852
TIME...MOT...LOC 2055Z 221DEG 30KT 3668 7881
$$
KMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:24 PM EDT, 33 minutes earlier.
Area forecast discussion, Apr 25, 3:24 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 324 PM EDT FRI APR 25 2014 .SYNOPSIS... A COLD FRONT WILL MOVE EAST ACROSS THE REGION THIS EVENING BRINGING AN END TO THE ONGOING SHOWERS AND STORMS. HIGH PRESSURE WILL MOVE ACROSS THE MID ATLANTIC AND SOUTHEAST STATES THIS WEEKEND INTO EARLY NEXT WEEK. A SLOW MOVING COMPLEX STORM SYSTEM WILL AFFECT THE REGION BY THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY/... AS OF 1045 AM EDT FRIDAY... A NEGATIVELY TILTED SHORTWAVE TROUGH OVER THE OHIO AND TENNESSEE VALLEYS THIS MORNING WILL SHIFT EASTWARD ACROSS THE APPALACHIANS DURING THE AFTERNOON BEFORE MOVING OFFSHORE AFTER 00Z/8PM THIS EVENING. AT THE SURFACE...LOW PRESSURE CENTERED OVER THE WESTERN OHIO VALLEY WILL LIFT NORTHEAST ALONG THE LOWER GREAT LAKES...AND A TRAILING COLD FRONT EXTENDING SOUTHWARD FROM THE LOW WILL MOVE EWD ACROSS THE APPALACHIANS INTO THE VA/NC PIEDMONT BY 00Z/8PM THIS EVENING. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THIS FEATURE...WITH SEVERE STORMS POSSIBLE FROM THE VA/NC PIEDMONT EASTWARD INTO THE TIDEWATER OF VIRGINIA AND NORTH CAROLINA. SHOWER AND SCATTERED THUNDERSTORMS WILL SPREAD EAST INTO THE FOOTHILLS AND PIEDMONT THIS AFTERNOON. UPPER TROUGH IS VIGOROUS WITH LOTS OF SPIN EVIDENT IN THE WATER VAPOR IMAGERY. 500 MB TEMPERATURES SHOWED A DECENT COLD POOL AND LAPSE RATES ALREADY LARGE ENOUGH TO AID IN DYNAMIC LIFT. CONCERN IS THIS AFTERNOON AS THE EASTERN MID ATLANTIC HEATS UP IN ADVANCE OF THIS FEATURE...CAPE INCREASING INTO THE 1000-1500 J/KG RANGE FROM THE PIEDMONT AND POINTS EAST. HIGH SHEAR ENVIRONMENT WILL EXIST PER 40 KT LOW LEVEL JET AHEAD OF SYSTEM. IN ADDITION DIRECTIONAL SHEAR WILL ALSO EXIST PER NEGATIVE ORIENTATION OF THE UPPER TROF AND BACKING LOW LEVEL FLOW. 0-3KM STORM RELATIVE HELICITY IS AROUND 200 M2/S2. THIS RAISES CONCERN FOR POTENTIAL SUPERCELLS AS STORMS EVOLVE OVER ERN VA/NC LATER THIS AFTERNOON. ATTM THINK GREATEST THREAT FOR SVR STORMS WILL BE EAST OF THE HIGHWAY 29 CORRIDOR. HIGHLIGHTED AS SUCH IN THE HAZARDOUS WEATHER OUTLOOK AND ADDED GUSTY WINDS AND SMALL HAIL POSSIBILITY INTO THE FORECAST...WITH WINDOW OF THREAT FROM 2-5PM...STORMS MOVING EAST OF OUR COUNTY WARNING AREA AFTER 5PM. ENTIRE SYSTEM IS EXPECTED TO MOVE OFFSHORE TONIGHT...PRESSURE RISES RESULTING IN BREEZY CONDITIONS OVERNIGHT PER 30-45KT 85H CROSS BARRIER WIND FLOW. TREND WILL BE FOR CLEARING SKIES...BUT SINCE THIS SYSTEM IS OF PACIFIC ORIGIN...COLD AIR LACKING... OVERNIGHT LOWS ARE EXPECTED TO REMAIN ABOVE FREEZING. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... AS OF 230 PM EDT FRIDAY... WEAK HIGH PRESSURE WILL BEGIN TO BUILD IN FROM THE NORTH SAT NIGHT AS A RESIDUAL WEAK BOUNDARY WASHES OUT AND SHORTWAVE RIDGING STARTS TO TAKE CONTROL. MAY SEE A RENEGADE -SHRA ACROSS THE EXTREME NW SAT EVENING OTRW MAINLY CLEAR OVERNIGHT. OMEGA BLOCK ALOFT GAINS AMPLITUDE THE REST OF THE WEEKEND INTO EARLY NEXT WEEK WITH A COMPLICATED SCENARIO GIVEN A WARM FRONT TO THE SOUTH...HIGH PRESSURE WEDGING DOWN THE MOUNTAINS...AND MOISTURE INCREASING UNDER THE SHARP RIDGING ALOFT. THIS LOOKS TO MAINLY PLAY OUT SUNDAY NIGHT INTO MONDAY WITH DRY AIR HOLDING THE LOW LEVELS DRY UNTIL LATER SUNDAY NIGHT AND ESPCLY MONDAY WHEN GUIDANCE BRINGS A FAINT MID LEVEL WAVE UP UNDER THE RIDGE ALOFT. THIS SHOULD ALLOW FOR A GRADUAL INCREASE IN CLOUDS SUNDAY...THEN BECOMING MOSTLY CLOUDY SUNDAY NIGHT WITH SLOWLY INCREASING ISENT LIFT AS THE LOW LEVEL FLOW BECOMES MORE EAST/SE. RAIN CHANCES PICK UP ON MONDAY AS A LOBE OF DEEPER MOISTURE ARRIVES INTO THE DEVELOPING WEDGE ALTHOUGH COVERAGE LOOKS DISORGANIZED FOR THE MOST PART. WILL RUN WITH MOSTLY CHANCE POPS ON MONDAY GIVEN ENOUGH MOISTURE AND VEERING ALOFT FOR SOME LIGHT PRECIP. TEMPS TO REMAIN MILD INTO SUNDAY NIGHT WITH HIGHS MOSTLY IN THE 70S SUNDAY PROVIDED ENOUGH INSOLATION...THEN COOLER PER ONLY 60S WITHIN THE WEDGE AREA IN THE CENTRAL/EASTERN SECTIONS AND 70-75 PERIMETER SOUTH AND SW ZONES. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AS OF 1230 PM EDT FRIDAY... ACTIVE WEATHER PERIOD IN STORE AS STRONG UPPER LEVEL LOW PRESSURE DEVELOPS OVER THE CENTRAL STATES AND THEN SPIRALS VERY SLOWLY NE REACHING THE WESTERN GREAT LAKES BY THE END OF THE WEEK. THIS WILL KEEP AN INCREASING FLUX OF DEEP MOISTURE INTO THE AREA THROUGH AT LEAST MID WEEK BEFORE THE TRAILING COLD FRONT FINALLY MOVES OVER AND TO THE EAST THURSDAY INTO FRIDAY. DEVELOPING WEDGE ACROSS THE REGION EARLY ON WILL GET DEEPLY ENTRENCHED MONDAY NIGHT AND ESPCLY TUESDAY AS THE INTIAL SURGE OF LIGHT RAIN CROSSES AND FORMS A WEAK WAVE ALONG THE COASTAL WARM FRONT. THIS COOL POOL SHOULD KEEP THE BOUNDARY TO THE SOUTH AND EVENTUALLY ALONG THE APPLACHIANS BEFORE PERHAPS WARM ADVECTION PUNCHES IT OUT LATER WEDNESDAY AHEAD OF A FRONT ALOFT PRESSING IN FROM THE WEST. OVERRUNNING IN ADVANCE OF THIS BOUNDARY LIKELY TO KEEP PERIODS OF RAIN GOING TUE INTO TUE NIGHT THEN POSSIBLY A MORE ENHANCED BAND OF HEAVIER SHOWERS/STORMS WED WEST AS THIS FEATURE PUSHES EAST PER GFS/EC BLEND. PENDING LATER RUNS...THIS COULD BRING SOME WATER ISSUES TO SPOTS DESPITE CURRENT DRYNESS PER LATEST ENSEMBLE OUTPUT. ALSO BOUNDARY LIFTING NORTH COULD POSE SOME SEVERE THREAT AS WELL PENDING HOW FAST THE WEDGE LIFTS OUT BY WED EVENING. OTRW BUMPING POPS FROM CHANCE MONDAY NIGHT TO LIKELYS TUE AND CATEGORICAL INTO WED AFTERNOON. ACTUAL SURFACE FRONT LOOKS TO FINALLY CROSS THE MOUNTAINS THU BUT LACKING MOISTURE BY THEN SO KEEPING SOME CHANCE POPS. SHOULD DRY OUT FURTHER IN THE WAKE OF THE FRONT ON FRIDAY WITH ANY ISOLATED SHRA CONFINED MOSTLY TO THE UPSLOPE AREAS OF THE FAR NW AT BEST. TEMPS WILL BE TRICKY UNDER THE WEDGE WITH POTENTIAL FOR A VERY COOL DAY ON TUE AND MUCH OF WED BEFORE SEEING READINGS SURGE FROM SOUTH TO NORTH LATE WED AFTERNOON. THUS PLAN TO STAY WELL BELOW MOS/HPC ESPCLY ON TUE AND ACROSS THE NORTH WED. SHOULD RETURN TO NORMAL OR ABOVE HIGHS THU THEN COOLER POST FRONTAL FRI WITH MOST IN THE 60S TO LOW 70S PIEDMONT. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... AS OF 130 PM EDT FRIDAY... SHOWERS AND THUNDERSTORMS WILL TO INCREASE IN COVERAGE AHEAD OF AN APPROACHING COLD FRONT. WIDESPREAD MVFR CEILINGS CAN BE EXPECTED TODAY WITH SCATTERED TO NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS CONTINUING THROUGH 22Z/6PM. ISOLATED IFR CONDITIONS ARE ALSO POSSIBLE IN THE HEAVIER STORMS. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CLEAR THE AREA BY 22Z/6PM WITH A RETURN TO VFR CONDITIONS THIS EVENING...AND SATURDAY. BEHIND THE FRONT...FOR ABOUT A 24 HOUR PERIOD...WINDS WILL BE GUSTY OUT OF THE NORTHWEST...DIMINISHING BY SUNSET SATURDAY. EXTENDED AVIATION DISCUSSION... VFR CONDITIONS SHOULD PREVAIL BOTH SATURDAY AND SUNDAY. CLOUD COVER WILL STEADILY INCREASE BY MONDAY...AS A LOW PRESSURE SYSTEM SLOWLY ARRIVES FROM THE WEST. CONDITIONS MAY DROP BELOW VFR WHEN SCATTERED SHOWERS MOVE OVER THE MID ATLANTIC DURING LATE MONDAY...AND CHANCES FOR MVFR ARE EVEN BETTER ON TUESDAY DUE TO PROLONGED CLOUDS AND RAIN. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/PM NEAR TERM...PM SHORT TERM...JH LONG TERM...JH AVIATION...JC/PM
Hazardous weather outlook, Apr 25, 3:51 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 351 PM EDT FRI APR 25 2014 NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-043-WVZ042>045- 262000- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-MERCER-SUMMERS-MONROE-GREENBRIER- 351 PM EDT FRI APR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAVY RAINFALL WILL BE POSSIBLE LATER TUESDAY NIGHT INTO WEDNESDAY. RAINFALL TOTALS MAY BE ENOUGH TO CAUSE MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ044-058-059-262000- ROCKINGHAM-CASWELL-PITTSYLVANIA-HALIFAX-CHARLOTTE- 351 PM EDT FRI APR 25 2014 ...TORNADO WATCH 91 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ045>047-262000- CAMPBELL-APPOMATTOX-BUCKINGHAM- 351 PM EDT FRI APR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON FROM HIGHWAY 29 EASTWARD ACROSS THE PIEDMONT. DAMAGING WINDS... LARGE HAIL...AND ISOLATED TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Apr 25, 3:27 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 327 PM EDT FRI APR 25 2014 NCZ006-252000- CASWELL NC- 327 PM EDT FRI APR 25 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... CENTRAL CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA... * UNTIL 400 PM EDT * AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR YANCEYVILLE...MOVING TO THE NORTHEAST AT 30 MPH. * DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... AND YANCEYVILLE. LAT...LON 3629 7944 3635 7950 3648 7934 3640 7920 TIME...MOT...LOC 1925Z 237DEG 27KT 3639 7934 KM
Special weather statement, Apr 25, 3:39 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
339 PM EDT FRI APR 25 2014
NCZ006-VAZ058-252015-
CASWELL NC-HALIFAX VA-
339 PM EDT FRI APR 25 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
EASTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTHWESTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 415 PM EDT
* AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LEASBURG...MOVING TO THE NORTHEAST AT 30
MPH.
* NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
JERICHO...
ALTON...
TOPNOT...
BAYNES...
AND HIGHTOWERS.
LAT...LON 3630 7939 3659 7918 3659 7886 3654 7892
3654 7914 3633 7915 3624 7924 3624 7932
TIME...MOT...LOC 1938Z 231DEG 27KT 3643 7920
KMLocal storm report, Apr 25, 3:45 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
345 PM EDT FRI APR 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL REDOAK 36.78N 78.62W
04/25/2014 E0.25 INCH CHARLOTTE VA PUBLIC
&&
EVENT NUMBER RNK1402080
FISHERLocal storm report, Apr 25, 3:46 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
346 PM EDT FRI APR 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL YANCEYVILLE 36.41N 79.34W
04/25/2014 E0.70 INCH CASWELL NC CO-OP OBSERVER
&&
EVENT NUMBER RNK1402081
FISHERSpecial weather statement, Apr 25, 3:48 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
348 PM EDT FRI APR 25 2014
NCZ020-252015-
YADKIN NC-
348 PM EDT FRI APR 25 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 415 PM EDT
* AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BUCK SHOALS...MOVING TO THE EAST AT 30
MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
YADKINVILLE...
SHACKTOWN...
LONE HICKORY...
COURTNEY...
AND BUCK SHOALS.
LAT...LON 3606 8084 3613 8083 3615 8049 3611 8050
3611 8051 3608 8052 3607 8051 3604 8051
TIME...MOT...LOC 1946Z 269DEG 28KT 3607 8090
KMSpecial weather statement, Apr 25, 3:53 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
353 PM EDT FRI APR 25 2014
VAZ058-059-252045-
HALIFAX VA-CHARLOTTE VA-
353 PM EDT FRI APR 25 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHEASTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 445 PM EDT
* AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CLUSTER SPRINGS...MOVING TO THE
NORTHEAST AT 30 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
TURBEVILLE...
SOUTH BOSTON...
CLOVER...
REDOAK...
AND VIRGILINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3671 7864 3668 7863 3665 7859 3666 7862
3669 7865 3668 7870 3664 7871 3658 7871
3656 7874 3654 7874 3655 7914 3690 7867
3685 7852
TIME...MOT...LOC 1950Z 225DEG 38KT 3661 7892
KMThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 12:03 PM EDT | Special Weather Statement | RNK | Bland, Pulaski, Smyth, Wythe | 57 min |
| Apr 25, 12:40 PM EDT | Special Weather Statement | RNK | Carroll, Grayson, Wythe, City of Galax | 65 min |
| Apr 25, 1:28 PM EDT | Special Weather Statement | RNK | Montgomery | 47 min |
| Apr 25, 1:59 PM EDT | Special Weather Statement | RNK | Bedford, Roanoke, City of Roanoke, City of Salem | 61 min |
| Apr 25, 2:02 PM EDT | Special Weather Statement | RNK | Pittsylvania | 43 min |
| Apr 25, 2:35 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 40 min |
| Apr 25, 3:16 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham, Charlotte, Halifax | 29 min |
| Apr 25, 3:53 PM EDT | Special Weather Statement | RNK | Halifax | 52 min |
| Apr 25, 4:13 PM EDT | Special Weather Statement | RNK | Alleghany, Craig, City of Covington | 32 min |
| Apr 25, 4:22 PM EDT | Special Weather Statement | RNK | Charlotte | 23 min |
| Apr 25, 5:03 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 57 min |
| Apr 25, 5:08 PM EDT | Flash Flood Warning | RNK | Halifax | 112 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.